Advanced Search

Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 1998 December;133(6) > Giornale Italiano di Dermatologia e Venereologia 1998 December;133(6):435-8

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUEGIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases

Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014

Frequency: Bi-Monthly

ISSN 0392-0488

Online ISSN 1827-1820

 

Giornale Italiano di Dermatologia e Venereologia 1998 December;133(6):435-8

    CASE REPORT

Granulomatosis eruption associated with acute myeloid leukemia

Satta R. 1, Montesu M. A. 1, Masala M. V. 1, Cocco L. 2, Cottoni F. 1

1 Università degli Studi - Sassari, Istituto di Clinica Dermatologica;
2 Università degli Studi - Sassari, Istituto di Anatomia Patologica

A 40 year-old man, with a history of acute myeloid leukemia (ALM) treated with chemotherapy and isotretinoin, developed a papular eruption. Histopathological examination of a lesion showed a granuloma annulare-like pattern with rare giant cells and a palisading array of histiocytes. In the literature, granulomatous inflammation in internal organs in association with Hodgkin’s and non-Hodgkin’s lymphoma has been described. Cutaneous granulomatous lesions have rarely been reported in association with hematopoietic malignancy. The biologic relation between granulomatous inflammation and hemathologic malignancies is a matter of speculation. For some authors, granulomatous inflammation in association with hemathologic malignancy may be observed by chance. In fact, very few cases have been recorded. Some other authors believe that hematological diseases may themselves cause an immunodeficiency leading to granulomatous responses to unidentified infective organisms or a cell-mediated immunity to tumoral antigens. In the case observed, the patient obtained cutaneous lesion disappearance over the subsequent 3 months after discontinuation of isotretinoin therapy. A search of the literature showed contradictory opinions on the action of isotretinoin and further investigation is necessary. Furthermore, the role of ALM or isotretinoin therapy in the development of granuloma annulare-like lesions is considered.

language: Italian


FULL TEXT  REPRINTS

top of page